I recently had lab work done and showed that my bilirubin was high. I have been diagnosed with hypothyroidism and am still in the works of getting the right medication strength straightened out. I recently went from "hypo" to "hyper". The doctor has cut my dose down. What I'm curious about is if anyone has heard the relationship between these two? From me looking a little online I saw that they can go hand in hand at times. The doctor never addressed that my bilirubin level was high to me and I didn't realize until I asked for my lab work print out and looked.
For what it's worth, I have the same condition, high bilirubin. First noticed thirty years ago because the eye doctor noticed my eyes were slightly yellow. My levels are 2-4 usually but spiked to 8.5 when I had the flu.
Gilbert's Syndrome otherwise sometimes called Gilbert's Non-Disease. High biirubin minus any other indications of liver disease.
Cause:About 5% of Europeans have a defective enzyme that converts bilirubin to whatever (I forget) and thus have above average bilirubin. Seems to be harmless except that people with high bilirubin levels have lower rates of heart disease.
Probably why your doctors didn't say anything. Is unimportant.
My mother has Gilbert's Syndrome as well as hypothyroidism. I'm not sure of any connection between the two however.
Her symptoms due to Gilbert's Syndrome includes yellowish skin, gallstones (one study showed 25% of those with gallstones had Gilbert's Syndrome as compared with only 3% who did not have the condition); issues with metabolizing drugs - anaesthetic (was in hospital all day after surgery until she woke up); falls asleep on one paracetamol (known as tylenol in the US) and developed paracetomol toxicity; sweats excessively taking higher doses of vitamin D and omega 3 as the liver has a hard time processing it. And who knows what else! The listed possible symptoms are numerous.
Just to add, Gilbert's is pronounced jeelbears since this condition was named after French gastroenterologist Augustin Nicolas Gilbert. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.